Alert archive / South Carolina / Gale Warnings in 2016

Gale Warning 3, NWS Charleston, SC

January 15, 2016

NWS Charleston, SC issued this gale warning at Jan 15, 2016, 3:43 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 3:43 AM EST (08:43 UTC)
Expired
Jan 15, 2016, 8:47 PM EST
In force
17 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

605 
WHUS72 KCHS 150843
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
343 AM EST FRI JAN 15 2016

AMZ374-151645-
/O.UPG.KCHS.SC.Y.0004.160115T1200Z-160116T1200Z/
/O.NEW.KCHS.GL.W.0003.160115T0843Z-160116T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
343 AM EST FRI JAN 15 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH
  GUSTS TO 40 KNOTS BEYOND 40 NM LATER THIS MORNING AND CONTINUE
  THROUGH THIS EVENING. SEAS WILL BUILD TO 8 TO 11 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ352-151645-
/O.EXT.KCHS.SC.Y.0004.160115T0843Z-160116T0400Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
343 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-151645-
/O.EXT.KCHS.SC.Y.0004.160115T0843Z-160116T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
343 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
5 follow-up statements
349 
WHUS72 KCHS 151123
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
623 AM EST FRI JAN 15 2016

AMZ374-151930-
/O.CON.KCHS.GL.W.0003.000000T0000Z-160116T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
623 AM EST FRI JAN 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS AND SEAS...WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH 
  GUSTS TO 40 KNOTS BEYOND 40 NM LATER THIS MORNING AND CONTINUE 
  THROUGH THIS EVENING. SEAS WILL BUILD TO 8 TO 11 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ352-151930-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T0400Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
623 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-151930-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
623 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
458 
WHUS72 KCHS 151530
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 AM EST FRI JAN 15 2016

AMZ374-152330-
/O.CON.KCHS.GL.W.0003.000000T0000Z-160116T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1030 AM EST FRI JAN 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT
  BEYOND 40 NM...BECOMING SOUTHWEST THIS AFTERNOON. SEAS BUILDING
  TO 8 TO 11 FEET THIS AFTERNOON.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ352-152330-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T0400Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1030 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-152330-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1030 AM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
383 
WHUS72 KCHS 152010
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EST FRI JAN 15 2016

AMZ374-160400-
/O.EXT.KCHS.GL.W.0003.000000T0000Z-160116T0400Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
310 PM EST FRI JAN 15 2016

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 8 TO 11 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ354-160400-
/O.EXA.KCHS.SC.Y.0004.000000T0000Z-160116T0400Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
310 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-160415-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-160116T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
310 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-160400-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T0400Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
310 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
892 
WHUS72 KCHS 152240
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EST FRI JAN 15 2016

AMZ374-160400-
/O.CON.KCHS.GL.W.0003.000000T0000Z-160116T0400Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
540 PM EST FRI JAN 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

* IMPACTS...GALE FORCE WINDS AND HIGH SEAS CAN PRODUCE DANGEROUS 
  CONDITIONS...ESPECIALLY FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ330-160200-
/O.EXB.KCHS.SC.Y.0004.000000T0000Z-160116T0200Z/
CHARLESTON HARBOR-
540 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-354-160400-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T0400Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
540 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-160645-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
540 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
319 
WHUS72 KCHS 160147
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EST FRI JAN 15 2016

AMZ374-161000-
/O.CAN.KCHS.GL.W.0003.000000T0000Z-160116T0400Z/
/O.EXA.KCHS.SC.Y.0004.000000T0000Z-160116T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
847 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-160300-
/O.CAN.KCHS.SC.Y.0004.000000T0000Z-160116T0400Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
847 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

AMZ330-160400-
/O.EXT.KCHS.SC.Y.0004.000000T0000Z-160116T0400Z/
CHARLESTON HARBOR-
847 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-160400-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T0400Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
847 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-161000-
/O.CON.KCHS.SC.Y.0004.000000T0000Z-160116T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
847 PM EST FRI JAN 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Jan 15, 12:33 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 15, 12:33 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1233 AM EST FRI JAN 15 2016

.SYNOPSIS...
HIGH PRESSURE WILL SHIFT OFFSHORE TONIGHT. LOW PRESSURE WILL THEN
TRACK THROUGH THE AREA FRIDAY WITH ANOTHER LOW PRESSURE MOVING
OVER OR NEAR THE AREA SATURDAY NIGHT INTO SUNDAY. A COLD FRONT
WILL THEN MOVE THROUGH SUNDAY NIGHT USHERING IN MUCH COLDER
TEMPERATURES FOR EARLY TO MID NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CYCLOGENESIS IS ONGOING ACROSS THE NORTH-CENTRAL GULF OF MEXICO
EARLY THIS MORNING WITH 1006 HPA LOW PRESSURE NOTED JUST
SOUTHWEST OF THE LOUISIANA BOOT. A COASTAL FRONT IS ALSO SLOWLY
DEVELOPING ALONG THE GEORGIA AND SOUTHERN SOUTH CAROLINA COAST
WITH LIGHT NORTHEAST WINDS STARTING TO MATERIALIZE ALONG THE
BEACHES. RAIN HAS BEEN SLOW TO DEVELOP SO FAR TONIGHT WHICH
MATCHES MESOSCALE DATA NICELY. EXPECT A RAPID RAMP UP ON SHOWER
ACTIVITY CLOSER TO SUNRISE WITH A LARGE AREA OF RAIN LIKELY
APPROACHING THE ALTAMAHA RIVER. TRIMMED POPS BACK ACROSS THE SOUTH
CAROLINA ZONES PER GOING TRENDS. POPS WILL RANGE FROM 20 PERCENT
ALONG THE SAVANNAH RIVER TO AROUND 50 PERCENT ACROSS THE FAR
SOUTHWEST. THIN CI AND A MOSTLY DECOUPLED BOUNDARY LYR IS STILL
PROMOTING THERMAL FALLS A BIT QUICKER THAN EXPECTED. NUDGED LOWS
DOWN ANOTHER 1-2 DEGS AS A RESULT...MAINLY INLAND. THE REST OF
THE FCST IS ON TRACK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
FRIDAY...LOW PRESSURE NEAR THE WESTERN FLORIDA PANHANDLE WILL TRACK
NORTHEAST THROUGH SOUTHEAST GEORGIA/SOUTH CAROLINA WHILE
STRENGTHENING...AND ALSO TRYING TO RE-DEVELOP OFFSHORE NEAR THE GULF
STREAM WHERE BAROCLINICITY IS ENHANCED ALONG AN INVERTED SURFACE
TROUGH. RAIN...HEAVY AT TIMES...WILL BE SPREADING NORTHWARD INTO
SOUTHEAST SOUTH CAROLINA DURING THE MORNING. GIVEN PWATS NEAR 1.5
INCHES AND UPPER JET DIVERGENCE...1-1.5 INCHES LOOKS REASONABLE FOR
MOST AREAS WITH ISOLATED HIGHER AMOUNTS OVER 2 INCHES
POSSIBLE...ESPECIALLY IF ENOUGH INSTABILITY CAN DEVELOP. MINOR
FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS WILL BE
POSSIBLE...ESPECIALLY IN DOWNTOWN CHARLESTON NEAR THE TIME OF HIGH
TIDE WHICH IS AROUND NOON. SOME THUNDERSTORMS WILL BE
POSSIBLE...MAINLY NEAR THE COAST...AND GIVEN THE ENHANCED LOW-LEVEL
HELICITY AND DEEP LAYER SHEAR WE CANNOT COMPLETELY RULE OUT A FEW
STRONG TO POSSIBLY SEVERE STORMS. TEMPERATURES WILL BE GREATLY
DEPENDENT ON THE TRACK OF THE LOW BUT MOST AREAS SHOULD REACH THE
60S...EXCEPT POSSIBLY WELL INLAND. RAIN CHANCES WILL DIMINISH
QUICKLY FROM SOUTH TO NORTH DURING THE LATE AFTERNOON AS THE LOW
PULLS AWAY AND DRIER AIR MOVES IN. LOWS MAINLY MID 40S INLAND AND
CLOSER TO 50 AT THE COAST.

SATURDAY...DRY CONDITIONS EXPECTED WITH TEMPERATURES LIKELY TO BE
NEAR TO POSSIBLY ABOVE NORMAL IN THE 60S. ANOTHER SHOT OF RAIN COMES
POSSIBLY AS EARLY AS LATE SATURDAY NIGHT AS AN UPPER SHORTWAVE
TROUGH APPROACHES FROM THE WEST...LIKELY DEVELOPING A WAVE OF LOW
PRESSURE JUST SOUTHEAST OF THE AREA. CONFIDENCE IS LOW IN HOW THIS
WILL PLAY OUT SO WE DID NOT MAKE MUCH CHANGE TO THIS PORTION OF THE
FORECAST. BEST RAIN CHANCES LIKELY WILL BE ACROSS SOUTHEAST GEORGIA
AND COASTAL SOUTH CAROLINA.

SUNDAY...ANY LINGERING SHOWERS SHOULD END EARLY WITH DRIER AND
COOLER AIR MOVING IN FROM THE WEST. TEMPERATURES LIKELY TO BE
AT OR BELOW NORMAL IN THE 50S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A COLD FRONT WILL PUSH THROUGH THE REGION SUNDAY NIGHT...ALLOWING
COLD AND DRY HIGH PRESSURE EXPANDING OVER THE NORTH CENTRAL UNITED
STATES TO EVENTUALLY SHIFT OVER SOUTHEASTERN UNITED STATES. THIS
AIRMASS WILL ONLY SUPPORT HIGH TEMPS IN THE THE MID/UPPER 40S DURING
PEAK HEATING HOURS MONDAY AND TUESDAY. MONDAY AND TUESDAY NIGHT LOWS
WILL ALSO BE COLDER...IN THE UPPER 20S TO LOW/MID 30S CLOSER TO THE
COAST. BY WEDNESDAY...THE AIRMASS WILL MODIFY AS A LIGHT SOUTHERLY
WIND DEVELOPS AHEAD OF A LARGE AND DEVELOPING LOW PRESSURE SYSTEM
OVER THE CENTRAL UNITED STATES. CONDITIONS ARE EXPECTED TO REMAIN
DRY...BUT AFTERNOON TEMPS SHOULD PEAK INTO THE LOW/MID 50S OVER MOST
AREAS. ON THURSDAY...THE WARMING TREND SHOULD CONTINUE AS THE LOW
PRESSURE SYSTEM SHIFTS OVER THE MIDWEST. AFTERNOON HIGH TEMPS
SHOULD APPROACH THE MID/UPPER 50S.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
CONDITIONS WILL DETERIORATE AT THE TERMINALS THIS MORNING AS LOW
PRESSURE APPROACHES FROM THE SOUTHWEST. LIGHT RAIN WILL INTENSIFY
THROUGH THE MORNING WITH HIGH RESOLUTION DATA SUGGESTING THE
HEAVIEST RAINS WILL OCCUR AT KCHS WITHIN AN AXIS OF ENHANCED
PWATS. EXPECT WIDESPREAD LOW-END MVFR CIGS TO ENCOMPASS BOTH
TERMINALS BY MID-MORNING WITH RAIN REDUCED VSBYS TO 3-4SM. THERE
IS A RISK FOR IFR OR LOWER VSBYS...BUT HIGHEST AT KCHS WHERE
HEAVIER RAINS ARE EXPECTED. LLWS WL BE AN ISSUE AT BOTH TERMINALS
ROUGHLY 14-20Z WHERE 1500 FT WINDS PEAK 40-45 KT. EXPECT IMPROVING
CONDITIONS BY MID AFTERNOON ON AT KSAV AND LATE AFTERNOON INTO
THIS EVENING AT KCHS.

EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS ARE LIKELY INTO
EARLY SATURDAY AS LOW-LEVEL MOISTURE LINGERS BEHIND DEPARTING LOW
PRESSURE MOVING NORTHEAST AWAY FROM THE AREA. MORE FLIGHT
RESTRICTIONS ARE POSSIBLE SUNDAY...ESPECIALLY AT KSAV...AS ANOTHER
LOW PRESSURE SYSTEM TRACKS OVER OR NEAR THE AREA.

&&

.MARINE...
TONIGHT...THE CENTER OF THE SURFACE HIGH WILL PUSH EASTWARD AND AWAY
FROM THE LOCAL WATERS...ALLOWING PREVAILING WINDS TO BECOME MORE
SOUTHEASTERLY. THEN LATE TONIGHT...AN AREA OF LOW PRESSURE
ORGANIZING OVER THE GULF WILL MOVE TOWARD THE AREA AND ENHANCE THE
GRADIENT A BIT ACROSS THE WATERS WITHIN A SURFACE TROUGH. WINDS
WILL BEGIN TO INCREASE...MAINLY LATE. WINDS IN THE NEARSHORE
WATERS WILL PRIMARILY BE 10-15 KT AT THEIR STRONGEST...AND 15-20
KT OVER THE OUTER WATERS. SEAS WILL BE 1-2 FT MOST OF THE
NIGHT...INCREASING VERY LATE INTO THE 2-4 FT RANGE IN THE OUTER
GEORGIA WATERS.

FRIDAY THROUGH TUESDAY...WINDS/SEAS WILL DETERIORATE
FRIDAY...POSSIBLY SIGNIFICANTLY...AS A LOW PRESSURE SYSTEM TRACKS
FROM THE FLORIDA PANHANDLE NORTHEAST THROUGH SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED BEYOND 20 NM FOR WINDS TO 30 KT AND SEAS TO 9 FT AND OVER
THE SC NEAR SHORE WATERS FOR WINDS NEAR 25 KT AND SEAS UP TO 7 FT.
SOME 35 KT GALE FORCE GUSTS WILL BE POSSIBLE...ESPECIALLY BEYOND 40
NM CLOSER TO THE WARMER GULF STREAM AND BETTER INSTABILITY/MIXING.
HOWEVER...LOW CONFIDENCE IN OCCURRENCE/DURATION PRECLUDES US FROM
ISSUING A GALE WATCH AT THIS TIME.

ANOTHER QUICK-MOVING STORM SYSTEM COULD MOVE CLOSE TO THE AREA LATE
SATURDAY NIGHT INTO SUNDAY FOLLOWED BY A COLD FRONT SUNDAY NIGHT.
ADVISORIES WILL BE POSSIBLE AGAIN SUNDAY INTO MONDAY...ESPECIALLY
FOR OFFSHORE WATERS.

&&

.TIDES/COASTAL FLOODING...
THERE IS A SLIGHT CHANCE TIDES COULD REACH SHALLOW COASTAL
FLOODING THRESHOLDS FRIDAY...ESPECIALLY AROUND CHARLESTON...BUT
THIS WILL BE DEPENDENT ON THE TRACK OF LOW PRESSURE MOVING THROUGH
THE AREA.

&&

.CLIMATE...
DAILY RAINFALL RECORDS FOR 01/15/2016...
KCHS 1.40/1966.
KCXM 1.53/1966.
KSAV 1.39/1966.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
     SATURDAY FOR AMZ352.
     SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
     SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST
     SATURDAY FOR AMZ350.

&&

ST
Hazardous weather outlook, Jan 14, 4:08 PM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EST THU JAN 14 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-052-151000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
408 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN...MODERATE TO HEAVY RAIN WILL FALL ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY AS LOW PRESSURE MOVES
THROUGH THE AREA. RAINFALL AMOUNTS WILL AVERAGE 1 TO 1.5 INCHES
WITH LOCALIZED AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE. THIS COULD
RESULT IN MINOR FLOODING...ESPECIALLY IN LOW-LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-151000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
408 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN...MODERATE TO HEAVY RAIN WILL FALL ACROSS THE AREA
FRIDAY AS LOW PRESSURE MOVES THROUGH THE AREA. RAINFALL AMOUNTS
WILL AVERAGE 1 TO 1.5 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF 2
INCHES POSSIBLE. THIS COULD RESULT IN MINOR FLOODING...ESPECIALLY
IN LOW-LYING AND POOR DRAINAGE AREAS...INCLUDING DOWNTOWN
CHARLESTON AROUND THE HIGH TIDE.

COASTAL FLOODING...STRENGTHENING ONSHORE WINDS COULD PUSH TIDES
HIGH ENOUGH TO PRODUCE MINOR INUNDATION OF SALT WATER IN LOW-LYING
AREAS DURING THE LATE MORNING AND EARLY AFTERNOON HIGH TIDE ON
FRIDAY...ESPECIALLY AROUND CHARLESTON. A COASTAL FLOOD ADVISORY IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-151000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
408 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALES...GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE POSSIBLE FRIDAY
INTO FRIDAY NIGHT AS A LOW PRESSURE SYSTEM PASSES THROUGH THE
REGION. A GALE WARNING MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
408 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:39 AM ESTFlash Flood WatchCHSBerkeley, Dorchester9 hr
Jan 15, 11:33 AM ESTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester87 min
Jan 15, 11:46 AM ESTSpecial Marine WarningCHS119 min
Jan 15, 12:15 PM ESTSpecial Marine WarningCHS2 hr
Jan 15, 12:54 PM ESTAreal Flood AdvisoryCHSBerkeley, Charleston81 min

Nearby

Gale Warnings in South Carolina, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.